Jump to content

kittykate: coming off citalopram/celexa


kittykate

Recommended Posts

Hi everyone,

 

I've been off Citalopram/Celexa for the past month after tapering the dose from 10mg a day.  I took if for just over four and a half years so it's been in my system a while.  I'm having an awful time - constant nausea, exhaustion, crying, unable to concentrate. I'm doing a PhD but have had to take time off because the brain fog is just too thick to get through so I can't produce work that's up to scratch.  Does anyone know how long these symptoms last for?  Would cutting my tablets in half and going back on at 5mg a day make a difference?  Ideally, I want to be on nothing, but perhaps that's just not possible.

 

Thanks for any advice!

 

Kate

Spent four years on citalopram/celexa and came off at the end of July 2016 after tapering down from 10mg per day. Waiting for the withdrawal effects to subside. :)

Link to comment
  • Moderator Emeritus

kittykate -- Welcome to Surviving Antidepressants (SA)
 
I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.
 
The symptoms you mention are those of withdrawal. It's difficult, well near impossible, to predict how long the symptoms will last.
What is withdrawal syndrome
 
It's good that you're considering a reinstatement. That is really the only known way to ease withdrawal symptoms, other than time. It works for some people, but not everyone. Again, it's nearly impossible to accurately predict for whom a reinstatement will be successful and to what extent. If you haven't already read our topic on reinstatement, here's the link:
About reinstating and stabilizing to reduce withdrawal symptoms
 
Before getting to a specific suggestion about a reinstatement dose, would you write a little more about how you came off Celexa?
 

If you reinstate, these topic will be relevant at some future date:

 

Tips for tapering off Celexa (citalopram)
Why taper by 10% of my dosage?

Many people have successfully taken themselves off SSRIs and other psychiatric drugs by carefully and gradually tapering. Often what doctors call "relapse of original condition" is withdrawal symptoms resulting from too rapid discontinuation of the medication.
 
Also, a request:
Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly? Any drugs prior to that can just be listed with start and stop years.
Please put your withdrawal history in signature

 

Again, welcome. Have a look around, browse the forums, etc.  If you have questions about your medications or symptoms, this topic, your introduction, is the best place to ask them. 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • Moderator Emeritus

Hi kittykate and welcome to SA,

 

I can be a bit overwhelming when you first arrive at SA, especially with the brain fog.  I had that when I reduced my dose by 1/2 which was why I researched and found SA.

 

Reinstatement is a really good option.  Although it takes about 4 days for the drug to get to full state in your system, you may feel some relief within hours.  I am a professional typist and after about 3 weeks at 1/2 my dose I wasn't able to type.  SA suggested I updose and after about 4 hours I was able to type again and my head wasn't as foggy.

 

Because you have been off the drug for 1 month, please do not reinstate at the last dose because your brain will have already made some adjustments during this time.  As scallyway said, once we have more information we can suggest a reinstatement dose for you to try.

 

QUESTION:  How did you come off Celexa this time?  Cold turkey, alternate doses, alternate days?

 

These helped me to understand SA's suggestions and have helped me to stay patient with my tapering.  The last one is about benzos but may be similar for ADs:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery


What is Happening in Your Brain

 

This is your Intro/Update topic where you can ask questions and journal your progress. 

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy